You are in the accessibility menu

Please use this identifier to cite or link to this item:
Assessment of a high-order finite difference upwind scheme for the simulation of convection-diffusion problems
  • Universidade de São Paulo (USP)
  • Universidade Estadual Paulista (UNESP)
  • Univ Strathclyde
  • Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)
  • Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq)
Sponsorship Process Number: 
  • FAPESP: 03/12612-9
  • FAPESP: 04/16064-9
  • FAPESP: 05/51458-0
  • FAPESP: 06/05910-1
  • CNPq: 304201/2005-7
  • CNPq: 472030/2006-0
This article deals with the Study of the development and application of the high-order upwind ADBQUICKEST scheme, an adaptative bounded version of the QUICKEST for unsteady problems (Commun. Numer Meth. Engng 2007; 23:419-445), employing both linear and nonlinear convection term discretization. This scheme is applicable to a wide range of computational fluid dynamics problems, where transport phenomena are of special importance. In particular, the performance of the scheme is assessed through an extensive numerical simulation study of advection-diffusion problems. The scheme, implemented in the context of finite difference methodology, combines a good approximation of shocks (or discontinuities) with a good approximation of the smooth parts of the solutions. In order to assess the performance of the scheme, seven problems are solved, namely (a) advection of scalars; (b) non-linear viscous Burgers equation; (c) Euler equations of gas dynamics; (d) Newtonian flow in a channel; (e) axisymmetric Newtonian jet flow; (f) axisymnietric non-Newtonian (generalized Newtonian) flow in a pipe; and (g) collapse of a fluid column. The numerical experiments clearly show that the scheme provides more consistent solutions than those found in the literature. From the study, the flexibility and robustness of the ADBQUICKEST scheme is confirmed by demonstrating its capability to solve a variety of linear and nonlinear problems with and without discontinuous solutions. Copyright (C) 2008 John Wiley & Sons, Ltd.
Issue Date: 
International Journal For Numerical Methods In Fluids. Chichester: John Wiley & Sons Ltd, v. 60, n. 1, p. 1-26, 2009.
John Wiley & Sons Ltd
  • high-order upwind schemes
  • convective terms
  • numerical simulation
  • finite differences
  • advection-diffusion equations
Access Rights: 
Acesso restrito
Appears in Collections:Artigos, TCCs, Teses e Dissertações da Unesp

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.